Posted by lil' jimi on August 7, 2003, at 1:49:28
In reply to new to Lexapro AND babbling..., posted by trauma queen on August 7, 2003, at 1:02:03
hi Tari Anne,
it's wonderful to have you join us ... let me welcome you .... !
W E L C O M E ! ! ! ! ... glad to have you !
> Greetings and salutations!
> Wow, what an interesting board this is. I have spent an entire day reading about Lexapro and then about the people that post here. I have gained some very valuable insight into my own experiences with severe depression/anxiety as well as this medication Lexapro that I started two weeks ago after I, myself, seemed to hit rock bottom.
> Short hx...I am 32, a nurse, a perfectionist, and consider myself to be an intelligent human being...up to this point have been very resistant to taking medication or getting help. Was really hoping I could just "get thru it", "grow out of it", or that it was just a PHASE I was going thru. Little did I realize that all the stress in my life was slowly killing me and I wasn't as strong as I thought I could be. My ultimate point of weakness ended me up in the ER, Baker Acted, being fed charcoal and heaving into a pink pan. No one was allowed to talk to me, not that I remember much and could have benefited. The next day I was sent to a mental health facility...feeling like I didn't belong there amongst all those "crazy people" but then acutely aware that yes, I was one of them. I spoke with a wonderful nurse and social worker that helped me realize that many "professionals" end up there, I am not alone. They let me go the next day, and I was never as happy to be alive as I was the minute I walked out of that place with my supportive boyfriend.
> My mom, the best in the world, flew down to be with me, as I moved out of my boyfriend's house into my own apt, to get my life back and get better.
> I started on Lexapro about 30 minutes before I left the hospital two weeks ago. I had many of the symptoms you all have described...nausea, headaches, not eating or being hungry, having the taste of death in my mouth, insomnia (which i treated with 25mg Benadryl before bed) and the worst was the feeling of "subcutaneous anxiety"--the feeling that I could just JUMP out of my skin at any given moment! Also, very ACHY--constantly making me want to STREEETCH. An uncomfortable feeling, really. BUT!! You would not believe how happy I became!! I don't know if it's because my mom came to help me and I was SO happy to have her, SO happy to have my own place again!! NOW, I am not that happy as I was...but definitely NOT depressed or anxious. Very mellow actually... Very chill... It's a much welcome reprieve from the CRAZINESS that was inside my head two weeks ago.
> MY PROBLEM NOW...is that I have little motivation...as I have heard others speak of. The last week has been spent sleeping 12 or more hrs a day. I have spent a few days isolating myself, not going out, not wanting to be with people...just staying at home, on the computer, with my cats, or on the phone, or reading an entire Danielle Steele novel in one day. Yesterday, I actually went to Lollapalooza with my friends, was a little nervous about how people would treat me, who would know what happened...cause as you know...word gets out... But I sang along quite heartily to Incubus--every song seemed to be written for me (or by me!) and had a super time despite the fact that it was AFRICA HOT outside!
> But this feeling of low motivation could possibly thwart my recovery...I am wondering if 10mg a day is not enough...or should I just wait it out... After all...it's only been 2 wks.
> Thank you for your courage and wisdom thus far...I hope I can be a benevolent addition to your group!
> TraumaQueen aka Tari Anne
... ... pleasure to read your post ... thank you ...
.... .... "two weeks" says a lot about this to me, because it might not be enough time yet
... but it might be !
... ... if i was deciding this right now for me
... i'd wait a week and then titrate up
... ... the stout-of-heart might bump up all the way
... but hey, that's me ... and i may be wrong
... ... also. i've been talking myself into going up to 15 mg ... ... i might ! ... might not ... ...
... so anyway, this dilemma may tinge my view of what you should do ... ... ... probably ... ... maybe not ...
... wish i was better help ... ...
... oh, and, you babble great ... look forward to your posts !
TAKE CARE !!